Global existence, local existence and blow-up of mild solutions for abstract time-space fractional diffusion equations. (English) Zbl 1523.35283

Summary: In this paper, we consider initial boundary value problems for abstract fractional diffusion equations \(\partial_t^{\beta}u+(-\Delta)^su=g(t,x,u)\) with the Caputo time fractional derivatives and fractional Laplacian operators. When \(g(t,x,u)\) satisfies condition (G), problems can be applied by a strong maximum principle involving time-space fractional derivatives. Hence, we establish the global existence and uniqueness of mild solution by upper and lower solutions method. Moreover, the mild solution mentioned above turns out to be a classical solution. When condition (G) does not hold, then we study nonexistence of global solutions under certain conditions, and we obtain the local existence and blow-up of mild solutions. Further, we conclude that the first eigenvalue \(\lambda_1\) seems to be a critical value for nonlinear problems.


35R11 Fractional partial differential equations
26A33 Fractional derivatives and integrals
35B44 Blow-up in context of PDEs
35K15 Initial value problems for second-order parabolic equations
35K90 Abstract parabolic equations
Full Text: DOI Link


[1] M. Allen, L. Caffarelli and A. Vasseur, A parabolic problem with a fractional time derivative, Arch. Rational Mech. Anal. 221 (2016), 603-630. · Zbl 1338.35428
[2] M. Allen, L. Caffarelli and A. Vasseur, Porous medium flow with both a fractional potential pressure and fractional time derivative, Chin. Ann. Math.Ser. B 38 (2017), 45-82. · Zbl 1372.35328
[3] A. Bekkai, B. Rebiai and M. Kirane, On local existence and blowup of solutions for a time-space fractional diffusion equation with exponential nonlinearity, Math. Meth. Appl. Sci. (2019), 1-12. · Zbl 1414.35254
[4] D. del Castillo-Negrete, B.A. Carreras and V.E. Lynch, Fractional diffusion in plasma turbulance, Phys. Plasmas 11 (2004), 3854-3864.
[5] E. Dinezza, G. Palatucci and E. Valdinoci, Hitchhiker’s guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), 521-573. · Zbl 1252.46023
[6] S.D. Eidelman and A.N. Kochubei, Cauchy problem for fractional diffusion equations, J. Differential Equations 199 (2004), 211-255. · Zbl 1068.35037
[7] Y.Q. Fu and P. Pucci, On solutions of space-fractional diffusion equations by means of potential wells, Electron. J. Qualitative Theory Differ. Equ. 70 (2016), 1-17. · Zbl 1389.35307
[8] H. Fujita, On the blowing up of solutions of the Cauchy problem for \(u_t = \Delta u + u^{\alpha+1}\), J. Fac. Sci. Univ. Tokyo Sect. I 13 (1966), 109-124. · Zbl 0163.34002
[9] H. Han and Z. Wang, An alternating direction implicit scheme of a fractional-order diffusion tensor image registration model, Appl. Math. Comput. 356 (2019), 105-118. · Zbl 1429.65184
[10] K. Hayakawa, On nonexistence of global solutions of some semilinear parabolic equations, Proc. Japan Acad. 49 (1973), 503-505. · Zbl 0281.35039
[11] J.X. Jia and K.X. Li, Maximum principles for a time space fractional diffusion equation, Appl. Math. Lett. 62 (2016), 23-28. · Zbl 1350.35044
[12] J.X. Jia, J.G. Peng and J.Q. Yang, Harnack’s inequality for a space-time fractional diffusion equation and applications to an inverse source problem, J. Differential Equations 262 (2017), 4415-4450. · Zbl 1357.35284
[13] J. Kemppainen, J. Siljander and R. Zacher, Representation of solutions and largetime behavior for fully nonlocal diffusion equations, J. Differential Equations 263 (2017), 149-201. · Zbl 1366.35218
[14] A.A. Kilbas, H.M. Srivastava and J.J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier Science Limited, 2006. · Zbl 1092.45003
[15] K. Kobayashi, T. Siaro and H. Tanaka, On the growing up problem for semilinear heat equations, J. Math. Soc. Japan 29 (1977), 407-424. · Zbl 0353.35057
[16] V.N. Kolokoltsov and M.A. Veretennikov, Well-posedness and regularity of the Cauchy problem for nonlinear fractional in time and space equations, Fract. Differ. Calc. 4 (2014), 1-30. · Zbl 1412.35370
[17] L. Li, J.G. Liu and L.Z. Wang, Cauchy problem for Keller-Seqel type time-space fractional diffusion equation, J. Differential Equation 265 (2018), 1044-1096. · Zbl 1427.35329
[18] E. Nane, Fractional Cauchy Problems on Bounded Domains: Survey of Recent Results, Fractional Dynamics and Control, Springer, 2012.
[19] R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. System 33 (2013), 2015-2137. · Zbl 1303.35121
[20] L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math. 60 (2007), 67-112. · Zbl 1141.49035
[21] J.L. Vazquez, Recent progress in the theory of nonlinear diffusion with fractional laplacian operators, Discrete Contin. Dyn. Syst. Ser. S 7 (2014), 857-885. · Zbl 1290.26010
[22] M.Q. Xiang, V.D. Radulescu and B.L. Zhang, Nonlocal Kirchhoff diffusion problems: local existence and blow-up of solutions, Nonlinearity 31 (2018), 3228-3250. · Zbl 1393.35090
[23] R. Zacher, Boundedness of weak solutions to evolutionary partial integro-differential equations with discontinuous coefficients, J. Math. Anal. Appl. 348 (2008), 137-149. · Zbl 1154.45008
[24] R. Zacher, A De Giorgi-Nash type theorem for time fractional diffusion equations, Math. Ann. 356 (2013), 99-146. · Zbl 1264.35271
[25] S.Q. Zhang, Monotone method for initial value problem for fractional diffusion equation, Sci. China Ser. A 49 (2006), 1223-1230. · Zbl 1109.35064
[26] Q.G. Zhang and H.R. Sun, The blow-up and global existence of solutions of Cauchy problems for a time fractional diffusion equation, Topol. Methods Nonlinear Anal. 46 (2015), 69-92. · Zbl 1362.35325
[27] Q.G. Zhang, H.R. Sun and Y.N. Li, Global existence and blow-up of solutions of the Cauchy problem for a time fractional diffusion system, Comput. Math. Appl. 78 (2019), 1357-1366. · Zbl 1442.35534
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.